MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVEOR-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Difficult to Setup or Prepare (1487); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory with the capsule fully closed and a valve loaded in the capsule, visual analysis showed the handle appears intact.The deployment knob appears intact.The trigger appears intact.The device was returned with the end cap/screw gear snap fit connected.On attempted retraction of the capsule via the rotation of the deployment knob, the deployment knob components separated.Stress marks are observed along the tabs on the distal end of the deployment knob components.One of the tabs on the proximal end of the deployment knob components is observed to be separated.Stress marks are observed on the opposite tab on the proximal end of the deployment knob component.An overlap is observed between the distal edge of the capsule and catheter tip of the inner member assembly.Several voids are observed over the nitinol reinforcing frame along the distal end to the proximal end of the capsule.The proximal end of the capsule appears to be buckled.On rotating the device 180° a further void is observed along the distal end of the capsule.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The reported event indicates that fluoroscopy revealed a misload, this was not able to be independently confirmed as the fluoroscopic load check images were not submitted for review.Loading of the valve is a process in which the outcome is highly dependent on the operator experience and technique; the device instructions for use (ifu), contains instructions to use the integrated loading bath which features a mirror to aid in loading of the valve, and to inspect the loaded valve under fluoroscopy.In this case, the inspection process per the ifu was performed and properly identified the misload prior to introduction to the patient.Recapturing is a feature of the device that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including the patient anatomy or physician technique.Positioning difficulties do not typically indicate a device manufacturing issue.The subject dcs was returned for analysis.Analysis confirmed the reported actuator separation (blue deployment knob), and the snap fit tabs were observed to be damaged.Actuator separation is typically associated broken or damaged snap fit tabs which hold the handle together.The capsule of the subject device was observed to be buckled at the proximal end.Several voids were observed on the capsule, which indicate delamination between the capsule outer polymer and the nitinol frame, and typically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve has been misloaded.Capsule buckle typically occurs due to excessive compressive forces applied during the valve loading process.This excessive compressive force is only experienced when the valve is loaded incorrectly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during loading of this transcatheter bioprosthetic valve, fluoroscopy revealed a bent strut.The valve was reloaded and verified using fluoroscopy.The valve position was unsatisfactory and the valve was recaptured.Upon recapture, the blue deployment handle separated.The physician snapped the handle onto the delivery catheter system (dcs).The valve was recaptured and the dcs was withdrawn from the body.Upon inspection, the capsule was bent.No adverse patient effects were reported.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22329455
Report Number2025587-2025-04519
Device Sequence Number18496334
Product Code NPT
UDI-Device Identifier00643169633353
UDI-Public00643169633353
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2017
Device Model NumberENVEOR-US
Device Catalogue NumberENVEOR-US
Device Lot Number0008249453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale